The Mathematical Intelligencer

, Volume 6, Issue 4, pp 18–25 | Cite as

Seeing—the mathematical viewpoint

  • J. W. Bruce


Heroine Parameter Family Motion Picture Central Projection Local Picture 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    V. I. Arnold (1976) Wavefront evolution and equivariant Morse lemma.Comm. Pure Appl. Math. 29, 557–582.CrossRefMathSciNetGoogle Scholar
  2. 2.
    V. I. Arnold (1979) Indices of singular points of 1-forms on a manifold.Uspekhi Mat. Nauk.34:2, 3–38. (1979)Russian Math. Surveys, 34:2, 1–42.MathSciNetGoogle Scholar
  3. 3.
    Th. Brocker, L. Lander (1975)Differentiable germs and catastrophes. London Math. Soc. Lecture Note Series 17. Cambridge: Cambridge Univ. Press.Google Scholar
  4. 4.
    J. W. Bruce, Motion pictures.Google Scholar
  5. 5.
    J. W. Bruce, P. J. Giblin, Outlines and their duals.Google Scholar
  6. 6.
    T. Gaffney. The structure of TA(f). Classification and an application to differential geometry. To appear in Proc. of the A.M.S. Conference on Singularities, Arcara 1981.Google Scholar
  7. 7.
    M. Golubitsky, V. Guillemin (1973)Stable mappings and their singularities. Springer Graduate Texts in Maths. Berlin: Springer-Verlag.Google Scholar
  8. 8.
    J. J. Koenderink, A. J. Van Doorn (1976) The singularities of the visual mapping.Biol. Cybernetics.24, 51–59.CrossRefMATHGoogle Scholar
  9. 9.
    J. N. Mather (1973) Generic projections,Annals of Maths.98, 226–245.CrossRefMATHMathSciNetGoogle Scholar
  10. 10.
    C. T. C. Wall (1977)Geometric properties of generic differentiable manifolds. Geometry and Topology, Rio de Janeiro 1976, Springer Lecture Notes in Maths. Vol. 597, 707–774. New York: Springer-Verlag.Google Scholar
  11. 11.
    H. Whitney (1955) On singularities of mappings of Euclidean spaces I, Mappings of the plane into the plane.Ann. of Math.62, 374–410.CrossRefMATHMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 1984

Authors and Affiliations

  • J. W. Bruce
    • 1
  1. 1.Department of MathematicsThe University Newcastle-upon-TyneEngland

Personalised recommendations